Texas, 2015Wildfire in Texas, September 13 to 16, 2015
September 13 to 16, 2015 · NWS EWX · 1 event in 1 county or zone
The Boyd wildfire started September 13 one mile north of Natalia. The fire burned 375 acres and threatened 40 homes.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Boyd wildfire started September 13 one mile north of Natalia. The fire burned 375 acres and threatened 40 homes. All of the homes were saved and the fire was 100% contained on September 16.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 12, 11:53 PM CST, 7 minutes earlier.
Area forecast discussion, Sep 12, 11:53 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1253 AM CDT SUN SEP 13 2015
.AVIATION...
DRY AIR IS SETTLING OVER THE AREA BEHIND A COLD FRONT. SKIES WILL
GENERALLY BE FEW TO SCT. MOISTURE WILL RETURN TO THE WEST AROUND
12Z AND DRT WILL SEE A LOW VFR CIG FOR A FEW HOURS. OTHERWISE VFR
FOR ALL AIRPORTS.
&&
.PREV DISCUSSION... /ISSUED 250 PM CDT SAT SEP 12 2015/
SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
A CLEAR AND PLEASANT NIGHT IS IN STORE ACROSS SOUTH CENTRAL TEXAS.
OVERNIGHT LOWS ARE FORECAST TO RANGE FROM THE LOWER 60S ACROSS
THE HILL COUNTRY...MID 60S MOST OF THE I-35 CORRIDOR AND LOWER 70S
ALONG THE RIO GRANDE PLAINS. A REPEAT OF SATURDAY'S GORGEOUS
WEATHER IS ANTICIPATED FOR SUNDAY WITH MOSTLY SUNNY SKIES AND
HIGHS IN THE UPPER 80S AND LOWER 90S ACROSS MOST AREAS.
WINDS WILL BE FROM THE NORTHEAST THIS EVENING AND SHIFTING TO THE
SOUTHEAST OVERNIGHT AND SUNDAY AS A SURFACE HIGH PRESSURE SYSTEM
OVER THE CENTRAL PLAINS PUSHES TO THE EAST AND INTO THE OHIO
VALLEY.
LONG TERM (MONDAY THROUGH SATURDAY)...
UPPER LEVEL RIDGING WILL DOMINATE OUR WEATHER PATTERN THROUGH NEXT
WEEKEND. THERE ARE SLIGHT TO LOW CHANCES FOR RAIN EACH AFTERNOON MAINLY
ACROSS PARTS OF THE COASTAL PLAINS COUNTIES DUE SEA-BREEZE
CONVECTION. TEMPERATURES WILL REMAIN SLIGHTLY BELOW CLIMATE NORMAL
VALUES THROUGH MONDAY BUT INCREASING BY MID WEEK AS DEEPER GULF
MOISTURE ARRIVES ACROSS SOUTH CENTRAL TEXAS DUE TO PREVAILING
SOUTHERLY WIND FLOW. MEDIUM-RANGE MODELS ARE SUGGESTING A COLD
FRONT FOR NEXT WEEKEND ACROSS CENTRAL TEXAS. AT THIS POINT...BOTH
THE GFS AND ECM GUIDANCE KEEP THE FRONTAL BOUNDARY NORTH OF OUR
AREA WITH NO IMPACTS ACROSS SOUTH CENTRAL TEXAS. THIS FORECAST
PACKAGE REFLECTS THAT SOLUTION WITH BENIGN WEATHER ADVERTISE FOR
THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 90 67 91 68 92 / 0 0 0 0 0
AUSTIN BERGSTROM INTL AIRPORT 88 63 90 66 91 / 0 0 0 0 0
NEW BRAUNFELS MUNI AIRPORT 91 65 91 67 93 / 0 0 0 0 -
BURNET MUNI AIRPORT 88 65 89 67 90 / 0 0 0 0 0
DEL RIO INTL AIRPORT 93 71 93 71 94 / 0 0 0 0 0
GEORGETOWN MUNI AIRPORT 88 66 89 67 90 / 0 0 0 0 0
HONDO MUNI AIRPORT 92 66 92 68 93 / 0 0 0 0 -
SAN MARCOS MUNI AIRPORT 89 65 89 67 90 / 0 0 0 0 0
LA GRANGE - FAYETTE REGIONAL 87 64 89 68 89 / 0 0 0 0 10
SAN ANTONIO INTL AIRPORT 91 68 91 69 92 / 0 0 0 0 10
STINSON MUNI AIRPORT 92 67 92 69 93 / 0 0 0 0 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...05
SYNOPTIC/GRIDS...04
Hazardous weather outlook, Sep 12, 3:36 AM CST, 20 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
436 AM CDT SAT SEP 12 2015
TXZ171>173-183>194-202>209-217>225-228-130945-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
436 AM CDT SAT SEP 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Wildfire, Atascosa
- When
- September 13, 12:00 AM CST to September 16, 12:00 PM CST
- Where
- Atascosa forecast zone
- Reported by
- State Official
- Coordinates
- 28.894, -98.527 (the zone’s center; the record gives no point)
The Texas Department of Public Safety reported the Boyd wildfire started September 13 one mile north of Natalia. The fire burned 375 acres and threatened 40 homes. All of the homes were saved and the fire was 100% contained on September 16.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arizona, September 13, 20151 death · 1 event
- Damaging Wind in Arizona, September 13, 2015$40,000 · 50 kt wind · 1 event
- Waterspouts in South Atlantic Coastal Waters, September 13, 20153 events
- Waterspouts in Gulf of Mexico, September 13, 20153 events
- Damaging Wind in Florida, September 13, 2015$2,000 · 1 event
- Waterspout in Gulf of Mexico, September 13, 20151 event
- Marine Thunderstorm Wind in North Atlantic Coastal Waters, September 13, 20151 event
- Damaging Wind in Connecticut, September 13, 2015$500 · 1 event
- Damaging Wind in Utah, September 13, 201550 kt wind · 1 event
- Damaging Wind in Connecticut, September 13, 2015$3,000 · 1 event
- Damaging Wind in Arizona, September 13, 2015$500 · 50 kt wind · 1 event
- Damaging Wind in Texas, September 13, 201563 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601646.